My husband has pain in his right leg,the vien is very thick,and very painful.It started down near his ankle and moved about 2 inches we went to the doc. and she sent him for an ultra sound.They said it was a superficial thrumbosis,well as it moves it starts out as very red then turns brownish,you can see where it started he has been to a specialist,they had him on asprin,didn't work,they had him on steroids,didn't work know they have him on tylenol w/codine and of course not working.It has now moved up to his groin and split off into other veins has anyone any idea what this is .they claim it won't go to his heart,but something just is'nt rite.he has missed work for 4 weeks
I am not a cardiologist neither a doctor yet! But I do know that any thrombosis in the thigh region may detach and cause strokes. but I think that the doctors did everything they can do but its better to see other specialists.
Welcome to the MedHelp forum!
This is something for which you will have to consult a vascular specialist. Vein thrombosis is best diagnosed by duplex ultrasound (color dopplar) or by angiogram. Vein thrombosis causes spider veins, redness on legs and a pitting edema that comes on and off. High blood pressure, kidney dysfunction, diabetes and hypothyroidism should be ruled out.
Vein thrombosis is treatable, both medically and surgically. Stockings (tight compression) to press the lower extremity to aid circulation and medicines help many. If your husband takes these medicines and wears the stockings, the pain will reduce considerably. He should not walk for prolonged time or stand at one place for a long time. If he needs to, then he should keep moving his legs. At times stripping and sclerosing treatments help. He has to avoid things like alcohol, caffeine etc which increase the blood flow and tissue perfusion.
It is difficult to comment beyond this at this stage. Do consult your doctor. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.